3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Weight Loss Support

Weight Loss Support Give and get support here!

Medication and weight loss

Reply
 
Thread Tools
Old 10-27-2005, 02:52 PM   #1
Senior Member
 
Join Date: Jun 2005
Location: Seattle, Washington
Posts: 123

Default Medication and weight loss

Hi, everybody!

I have OCD (Obsessive Compulsive Disorder) and take 75 mg of Anafranil (generic name: Clomipramine) to treat it. I had heard that this can inhibit weight loss, and my doctor switched me to Prozac which didn't do a thing to alleviate my symptoms. I would like to stay on Anafranil but am curious if it really does play a big part in not losing weight.

I'm wondering if anyone else here takes it and what their experience is. I would really appreciate your feedback!

Thanks!

Ann
annk is offline   Reply With Quote
Old 10-29-2005, 03:11 PM   #2
Pending Email Confirmation
 
Join Date: Jun 2005
Location: UK
Posts: 666

Default

Not me, but I am taking Celexa and have only been on it for 2 week and I've gained 4 lbs, I need to control my diet even more!
Mazarin is offline   Reply With Quote
Old 10-29-2005, 03:25 PM   #3
banned
 
Join Date: Jan 2002
Location: ny
Posts: 4,904

Default

prozac causes even bigger weight gain. ask him about wellbutrin.
andreaphilip3 is offline   Reply With Quote
Old 10-30-2005, 03:40 AM   #4
Senior Member
 
kykaree's Avatar
 
Join Date: Jan 2005
Location: Lancashire, England
Posts: 3,171

Default

I would have a long chat to your doctor and perhaps if you can, get a referral to a specialist. I'm no medical expert but I have had a look on the internet and found a few interesing things.......

"Unwanted weight gain is a potential problem for many people who take Anafranil, although a small number actually lose weight." http://www.healthsquare.com/newrx/ana1020.htm

On the PatientUK site, it mentions that the drug can affect the levels of sugar in the blood, so I wonder if that is why it causes weight issues. Before switching meds, if it were me, I would try a low GI, low sugar diet for a month and see if there were any changes in my weight before pushing for a med change - that's just my personal opinion.

Best of luck, and keep us updated with how things go.
__________________
kykaree is offline   Reply With Quote
Old 10-31-2005, 05:10 PM   #5
Senior Member
 
Join Date: Jun 2005
Location: Seattle, Washington
Posts: 123

Default Thanks!

Thank you, ladies, for your feedback! I'm definitely looking to switch to something else and will be interested to see what the effects are! I'll keep you posted!

Ann K.
annk is offline   Reply With Quote
Old 09-08-2008, 07:19 PM   #6
Member
 
Joslynn's Avatar
 
Join Date: Sep 2008
Posts: 59

Default Please Help.

Quote:
Originally Posted by kykaree View Post
I would have a long chat to your doctor and perhaps if you can, get a referral to a specialist. I'm no medical expert but I have had a look on the internet and found a few interesing things.......

"Unwanted weight gain is a potential problem for many people who take Anafranil, although a small number actually lose weight."

On the PatientUK site, it mentions that the drug can affect the levels of sugar in the blood, so I wonder if that is why it causes weight issues. Before switching meds, if it were me, I would try a low GI, low sugar diet for a month and see if there were any changes in my weight before pushing for a med change - that's just my personal opinion.

Best of luck, and keep us updated with how things go.
Perhaps this is what is going on with me. I had started clomipramine at 25 mg a day for OCD anxiety disorder and mild depression. Then my doctor, after we found out it works well for me, raised it to 50 mg. I am still on 40 mg of Prozac and they're weening me off of that. But now I take 100 mg of clomipramine. I am having a **** of a time with sugar cravings (I talk about this more in my introduction)

Quote:
Originally Posted by Joslynn
I'm going to keep this short, but just a bit about me. I have always been skinny and these past few years have been the first time I've had to battle with being overweight. I am trying to lose 48 pounds. I exercise regularly, I enjoy exercising actually. Mostly aerobics. It's just been a strange past few years since my divorce.

This is the second time I have tried to lose weight within the last 3 months. I just have a huge addiction to sugar. I have been doing EFT and using sugar substitutes, but I just get really overwhelmed and start eating sugar. I know that I can quit eating sugar. I just need a bit of support. The very reason I am here.

I hope to meet others that are in my same boat and that we all reach our goals.
Quote:
Originally Posted by Joslynn
I try to cut back, you know, with the SBD phase I, and I always, after a few days just gorge myself on cookies or cake or cinnamon rolls. I tried that Paul McKenna association trick, but apparently I don't mind eating sweets and thinking about them with spit, lima beans and hair on them. They still taste good.

It keeps happening and I want to know how I can get past that third or fourth day so that I can actually stop craving sugar. I've quit smoking, why is this so difficult? I've tried all the artificially sweetened desserts, but I think it's still just making me crave sugar. I don't know that I can do phase I without some sort of sugar, perhaps an apple or something. If I'm eating fruits, I know that I can get past this, but with none, I'm not so sure.

I think that if I exercise for 30 to 60 minutes a day that I should be able to eat some kind of fruit. Is there a diet you all know of that would fit me better than SBD? I like everything else about it. I love veggies and eggs and eat well for the most part.
I do not want to switch meds, but I really need to know if there is a way to do SBD phase I and shake this craving or am I simply swimming against the current here and simply need to modify my diet or do a different diet?
Joslynn is offline   Reply With Quote
Old 09-10-2008, 06:45 PM   #7
Member
 
Joslynn's Avatar
 
Join Date: Sep 2008
Posts: 59

Default

Well, I've decided to behave as if I've done phase I of SBD and move on to phase II adding 1 carb a week. I believe that there is something going on here in regards to sugar and my clomipramine. My mate and I thought this was the best decision.
Joslynn is offline   Reply With Quote
Old 09-10-2008, 07:27 PM   #8
Senior Member
 
aphil's Avatar
 
Join Date: Jul 2001
Location: Indiana
Posts: 6,411

S/C/G: 233.9/143/160

Height: 5'7"

Default

I don't have anything to add about the medications-because I am an OCD and anxiety attack sufferer who has chosen not to take medication for it.

I have simply chosen alternate therapies...to avoid side effects of meds.

Have you discussed this possibility with your therapist???
__________________

Start weight after baby #3: 233.9
Current weight: 143
90 pounds lost!
Ambriehl Saroj
aphil is offline   Reply With Quote
Old 09-11-2008, 11:11 AM   #9
Member
 
Joslynn's Avatar
 
Join Date: Sep 2008
Posts: 59

Default

Not yet, I was just recently diagnosed, this year actually. I am seeing a therapist and a psychiatrist. I've been going without meds all this time which is why I ended up in the hospital, because I was having severe panic attacks. I'm not going to mess with a good thing. This is the first time my brain has been quiet and content in forever. Also, the medication helps with issues of abuse I'm starting to face head on. I'd like to get all of this out right now and then make major modifications later. I know without the meds, I'd curl up and be silent again with my mind going out of control. My compulsions have dissipated for the most part and I have never felt so in control of my mind before. I guess being raised in a cult religion really does strange things to a young girl's mind.

Last edited by Joslynn : 09-11-2008 at 11:14 AM.
Joslynn is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Thyroid problem (hypo) and weight loss past 50 Kery Dieting with Obstacles 24 03-08-2006 09:27 AM


All times are GMT -4. The time now is 05:36 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2